About a year ago, my son who is 6 had his mitral valve replaced. The cause of his heart damage is unknown. He was a previously healthy child. During this ordeal, it also damaged his aortic valve as well. The leakage is mild/moderate. He is on cumadin and enalipril. My question is that we have noticed that he has shortness of breath when there is any exertion or physical activity. He often recovers quickly but I am concerned that either he needs the blood pressure medication increased or the aortic valve needs to be evaluated again. What do you think?
You are correct that shortness of breath can be a sign of valve dysfunction, either due to increasing leakage of his aortic valve or from some change in the function of the replaced mitral valve. On the other hand, it could be something as simple as exercise-induced asthma. You should contact your pediatric cardiologist and discuss your concerns, and decide whether another assessment is necessary before any medications are changed.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.